MAUDE Adverse Event Report: Covidien EEA; STAPLER, SURGICAL

Covidien EEA; STAPLER, SURGICAL
Model Number TRIEEA31MT
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Codes Failure to Anastomose (1028); Abscess (1690)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a low anterior resection, the circular stapler cut without stapling.A new circular stapler was used to resolve the issue.Due to the issue, the patient extended the hospital stay for two more days and the patient had an antibiotic while there was an abscess at the site of the stapler due to stool observation after the stapler failure.
 
Additional Manufacturer Narrative
Additional information: a2, b2, b5, g3, h1, h6 new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer (Section G)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50459043
Report Number2647580-2026-02563
Device Sequence Number9972568
Product Code GAG
UDI-Device Identifier10884521593046
UDI-Public(01)10884521593046(17)290430(10)P4E0848
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA31MT
Device Catalogue NumberTRIEEA31MT
Device Lot NumberP4E0848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Supplement Date Received by Manufacturer09/20/2026
09/15/2026
09/20/2026
Initial Report FDA Received Date08/26/2026
Supplement Report FDA Received Date09/21/2026
09/22/2026
09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexUnknown